MAUDE Adverse Event Report: ALCON GRIESHABER AG BACKFLUSH HANDLE DSP; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY

ALCON GRIESHABER AG BACKFLUSH HANDLE DSP; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY
Catalog Number 337.84
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned instrument was received in its inner and outer blister and covered with the tyvek foil, showing the lot information.The instrument evidently shows macroscopic sign of damage, namely that the metal tube is bent, and the tubing is torn off.The returned product was visually inspected with the aid of a photomicroscope using various magnification.The visual inspection shows the damaged soft tip in detail as well.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the defects occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer's complaint is therefore confirmed but the root cause cannot be identified by this investigation.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.It cannot be determined how or where the damages to the instrument occurred.Therefore, a root cause for the customer's reported event could not be determined conclusively.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that tube was disconnected when connected during surgery.The surgery was completed after replacing the product with another one.No patient impact was reported.

Brand Name
BACKFLUSH HANDLE DSP
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23037086
Report Number3003398873-2025-00370
Device Sequence Number9820182
Product Code HQE
UDI-Device Identifier07612717071193
UDI-Public(01)07612717071193(17)271231(11)250131(10)1785LU
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K884043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number337.84
Device Lot Number1785LU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown